Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jan 6, 2008, 11:40 PM CST for Lucas County, Iowa. It took effect at Jan 7, 2008, 5:56 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 11:40 PM CST (05:40 UTC)
- In effect from
- Jan 7, 2008, 5:56 AM CST
- Expired
- Jan 7, 2008, 1:49 PM CST
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 15.16 ft at Jan 7, 2008, 5:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 070540 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1140 PM CST SUN JAN 06 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER... .RECENT SNOW MELT HAS CAUSED A RAPID RISE ON THE CHARITON RIVER. ADDITIONAL PRECIPITATION IS IN THE FORECAST FOR MONDAY...AND WILL HELP TO KEEP THE RIVER AT OR SLIGHTLY ABOVE FLOOD STAGE THROUGH TUESDAY. IAC117-080540- /O.NEW.KDMX.FL.W.0001.080107T1200Z-080109T1312Z/ /CHTI4.1.ER.080107T1200Z.080108T0000Z.080108T1312Z.NO/ 1140 PM CST SUN JAN 06 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:30 PM SUNDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 15.2 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. $$
3 follow-up statements
000 WGUS83 KDMX 071200 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 600 AM CST MON JAN 07 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... .MELTING SNOW CAUSED THE CHARITON RIVER TO RISE ABOVE FLOOD STAGE. PRECIPITATION TODAY WILL HELP TO KEEP THE RIVER AT OR SLIGHTLY ABOVE FLOOD STAGE THROUGH TUESDAY MORNING. IAC117-081200- /O.EXT.KDMX.FL.W.0001.080107T1156Z-080109T1312Z/ /CHTI4.1.ER.080107T0620Z.080107T1100Z.080108T1312Z.NO/ 600 AM CST MON JAN 07 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM MONDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$
000 WGUS83 KDMX 071519 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 919 AM CST MON JAN 07 2008 ...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER... IAC117-081519- /O.EXT.KDMX.FL.W.0001.000000T0000Z-080108T1800Z/ /CHTI4.1.ER.080107T0620Z.080107T1145Z.080107T1800Z.NO/ 919 AM CST MON JAN 07 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$
000 WGUS83 KDMX 071949 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 149 PM CST MON JAN 07 2008 ...THE FLOOD WARNING FOR THE CHARITON RIVER HAS BEEN CANCELLED... IAC117-072019- /O.CAN.KDMX.FL.W.0001.000000T0000Z-080108T1800Z/ /CHTI4.1.ER.080107T0620Z.080107T1145Z.080107T1652Z.NO/ 149 PM CST MON JAN 07 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CHARITON RIVER AT CHARITON. * AT 1 PM MONDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 11 AM MONDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jan 6, 11:39 PM CST, 1 minute earlier.
Area forecast discussion, Jan 6, 11:39 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1139 PM CST SUN JAN 6 2008 .UPDATE...07/06Z AVIATION DISCUSSION .SHORT TERM /TONIGHT/... WEAK COLD FRONT IS INTO EASTERN IOWA AT MID AFTERNOON WITH ENOUGH DRYING AND MIXING ON LIGHT WESTERLY FLOW BEHIND THE FRONT TO DISSIPATE ANY REMAINING DENSE FOG. TEMPERATURES ACROSS THE FAR SOUTHEAST HAVE HIT 60 DEGREES...WHILE WEST OF THE FRONT TEMPERATURES ARE LINGERING IN THE UPPER 30S TO MID 40S. WEAK HIGH PRESSURE WILL BUILD ACROSS IOWA BRIEFLY TONIGHT WHILE BOUNDARY STALLS TO THE SOUTH AND BEGINS TO RETREAT NORTH LATE. THERE IS CONCERN FOR ANOTHER ROUND OF DENSE FOG ACROSS NORTHEAST SECTIONS AGAIN TONIGHT SO AN ADVISORY WILL BE ISSUED FOR THE WATERLOO AREA THROUGH MONDAY MORNING. THE OTHER FORECAST ITEM OF NOTE IS THE RAPID INCREASE IN THETA-E ADVECTION AND ISENTROPIC LIFT WHICH MOVES NORTH ACROSS SOUTHERN IOWA AFTER 09Z. HAVE LEFT CHC POPS ACROSS THE SOUTHERN HALF 09-12Z WITH POSSIBILITY OF ISOLATED THUNDER SOUTH OF I-80 DUE TO ELEVATED INSTABILITY...THOUGH BETTER CHANCES OF PRECIP WILL ARRIVE AFTER 12Z. ALSO HAVE THE POSSIBILITY OF FREEZING RAIN WEST CENTRAL SECTIONS WHERE SFC TEMPS MAY BE AT OR JUST BELOW FREEZING. .LONG TERM /MONDAY THROUGH SUNDAY/... DENSE FOG WILL PERSIST OVER PARTS OF THE NORTHEASTERN CWA THROUGH MID MORNING MONDAY. TEMPS ON MONDAY WILL HAVE QUITE VARIATION ACROSS THE CWA AS A STRONG BAROCLINIC ZONE SETS UP PUTTING MID TO UPPER 50S ACROSS MY SE WITH MID 30S ACROSS THE NW. SURFACE LOW PROGGED TO PUSH NE LATE TONIGHT AND MONDAY PLACING A WARM FRONT OVER FAR SERN IA. THE BOUNDARY ALONG WITH POOLING DEWPOINTS AND MUCAPES OF 300 J/KG OR SO HAS ME PUSHING OUR ISOLATED THUNDER AREA A BIT FURTHER NORTH THAN THE PREVIOUS RUN. AS THE LOW LIFTS NE THE THUNDER THREAT WILL ADVANCE INTO MO AND IL BY MONDAY AFTERNOON. THE GFS IS THE FURTHEST NW WITH THE MU CAPE AXIS BUT HAS BEEN CONSISTENT WITH THIS OVER THE PAST COUPLE DAYS. COLDER AIR THEN PUSHES IN MONDAY NIGHT CHANGING EVERYTHING OVER TO SNOW AS WE GET A BRIEF PERIOD OF DEFORMATION ZONE PRECIP DURING THE EVENING. THE NEXT SYSTEM TO AFFECT CENTRAL IOWA IS STILL ON TAP FOR WEDNESDAY NIGHT AND THURSDAY. THE MODELS ARE NOW DIGGING THE TROUGH A BIT MORE SOUTH WHICH SEEMS REASONABLE. THE RESULT WILL BE COLDER AIR PUSHING DOWN INTO IA. PTYPE NOW APPEARS TO BE ALL SNOW WITH THE EXCEPTION OF SERN IA WHERE TEMPS DURING THE AFTERNOON MAY WARM ENOUGH FOR A MIX. TOWARDS DAY 6/7 YET ANOTHER SHORTWAVE PUSHES INTO IA BUT THIS ONE IS WEAKER AND DOES NOT HAVE THE DYNAMICS OF THE PREVIOUS WAVES. IT WILL DEFINITELY BRING IN COLDER AIR BUT PRECIP CHANCES ARE STILL UNKNOWN. I DID THROW SOME SLIGHT CHANCES IN ACROSS OUR NE TO BLEND WITH NEIGHBORS BUT THIS WILL BEAR WATCHING OVER THE NEXT SEVERAL DAYS TO SEE IF HIGHER POPS ARE WARRANTED. TEMPS LOOK GOOD SO ONLY MINOR TWEAKING WAS DONE TO THOSE GRIDS. && .AVIATION...07/06Z DENSE FOG HAS LIFTED FOR THE TIME BEING AT KALO BUT STILL BANKING ON REDEVELOPMENT BEFORE DAY BREAK. OTHERWISE...LIGHT MVFR FOG EXPECTED TO DEVELOP PRIOR TO RAIN SPREADING INTO IOWA. NAM/GFS ARE CLOSE ON PRECIP TRENDS AND PLACEMENT AND LOOK REASONABLE COMPARED TO CURRENT RADAR TRENDS IN KANSAS. THE RAIN SHOULD PUSH OFF TO THE EAST QUICKLY THIS AFTERNOON. MARGINAL ELEVATED INSTABILITY SHOULD BE GOOD FOR A FEW RUMBLES OF THUNDER...MAINLY IMPACTING KOTM...BUT EXPECTED COVERAGE DOESN/T WARRANT A MENTION IN THE TAF. && .DMX WATCHES/WARNINGS/ADVISORIES...DENSE FOG ADVISORY WATERLOO AREA THROUGH 07/15Z. SHORT TERM/AVIATION...KINNEY LONG TERM...FAB
Hazardous weather outlook, Jan 6, 3:32 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CST SUN JAN 6 2008 IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-072145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS- POLK-CASS-ADAIR- 332 PM CST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. IAZ027-028-039-072145- BUTLER-BREMER-BLACK HAWK- 332 PM CST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERLOO VICINITY. .DAY ONE...THIS AFTERNOON AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY MONDAY NEAR AND SOUTH OF HIGHWAY 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. IAZ038-049-050-061-062-072>075-081>086-092>097-072145- GRUNDY-MARSHALL-TAMA-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 332 PM CST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY MONDAY ESSENTIALLY EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 20. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:38 PM CST | Dense Fog Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Cerro Gordo, Clarke and 23 more | 14 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.